Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 17, 2017Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2017, 8:10 PM EDT for Paulding County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2017, 8:10 PM EDT (00:10 UTC)
Expired
Jul 17, 2017, 8:45 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS82 KFFC 180010
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT MON JUL 17 2017
 
GAZ031-180045-
Paulding GA-
810 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PAULDING COUNTY UNTIL
845 PM EDT...

At 809 PM EDT...a strong thunderstorm was over New Hope, moving 
southwest at 15 mph.

  HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy 
           rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Dallas, Powder Springs, Hiram, New Hope and New Georgia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8498 3399 8481 3392 8472 3387 8472
      3378 8479 3377 8486 3379 8493 3379 8494
TIME...MOT...LOC 0009Z 046DEG 11KT 3392 8478 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:35 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 17, 3:35 PM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Mon Jul 17 2017

.SHORT TERM /Tonight through Tuesday Night/...

Weak high pressure at the surface and several upper level impulses
on the periphery of the forecast area will bring a chance of showers
and thunderstorms mainly across southern and eastern portions of
forecast area.  Convection currently developing in vicinity of a
weak surface boundary washing out over central GA and over portions
of west and north GA where impulses are moving through the upper
level flow. Models showing impulses shifting to the south and east
through this evening, with best coverage over central and portions
of east GA.  Given the strength and proximity of the impulse over
northeast and east GA, it seems prudent to keep chance pops
continuing through the morning hours.  The models all show some
drying as the upper ridge builds eastward tomorrow, and PWATs drop
under 1.5 inches, but with some instability present, will keep
slight chances across the north and low chance over southern
portions of forecast area.  As for temperatures, guidance values are
close and will take a blend through the period.

Atwell

.LONG TERM /Wednesday through Monday/...

No changes to the long term. High pressure builds over the
forecast area through the end of the week and low chance or slight
chance pops look okay. Upper level low developing over the
northeast Gulf may affect pops for the weekend but for now will
leave pops alone. Previous discussion is included below.

41

.Previous...433 AM EDT Mon Jul 17 2017
.LONG TERM /Tuesday Night through Sunday/...
Main frontal system from the short term will have weakened and
moved into south GA/N FL by Tuesday night/Wednesday morning. There
will still be some mid to lower level moisture across the region
even with drier air filtering into the state through the end of
the week. Will keep in low chance pops of convection through day
7.

With the drier air pushing into the region through the end of the
weak...temps will increase into the mid to upper 90s especially
across central GA. will have to keep a close eye on heat index
values as the weak continues.

&&

AVIATION...
18Z Update...
Patchy areas of MVFR cigs...mainly near MCN will become VFR
shortly. Convection has developed across central GA and will
expand in coverage through the afternoon. Scattered coverage is
expected but confidence is limited that any TAF site - other than
CSG/MCN - will see TSRA. Winds will continue to be light and
variable under high pressure, ATL area TAFs will be mainly NW,
with winds shifting NE, SE and SW thru 03Z with speeds of 4kts or
less.

//ATL Confidence...18Z Update... Medium on winds through the
period. High on remaining elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  91  71  91 /  30  50  20  20
Atlanta         72  88  73  90 /  30  50  20  20
Blairsville     66  86  65  85 /  30  30  20  20
Cartersville    69  90  70  90 /  20  30  10  20
Columbus        72  91  74  92 /  30  50  20  20
Gainesville     70  89  71  89 /  30  50  20  20
Macon           70  91  72  92 /  30  50  20  20
Rome            70  92  70  91 /  30  30  10  20
Peachtree City  70  90  70  91 /  30  50  20  20
Vidalia         72  91  73  91 /  50  50  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....41
AVIATION...Atwell
Hazardous weather outlook, Jul 17, 6:30 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
630 PM EDT Mon Jul 17 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
630 PM EDT Mon Jul 17 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms expected across north and
central Georgia this evening. An isolated severe storm or two are
possible. The main hazards will be strong gusty winds, very heavy
rainfall, frequent lightning, and small hail. A few storms may
linger after midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are possible each afternoon and
evening through Sunday.

Heat Index values will approach 105 degrees over portions of central
Georgia, generally Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 17, 7:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     1 NNE MAPLE RIDGE       34.03N  84.09W
07/17/2017                   GWINNETT           GA   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON SUWANEE CREEK RD IN SUWANEE

&&

EVENT NUMBER FFC1701107

THIEM
Local storm report, Jul 17, 7:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 SW MECHANICSVILLE     33.92N  84.26W
07/17/2017                   GWINNETT           GA   EMERGENCY MNGR

            POWERLINES DOWN ON STEVE DR AT BUFORD HWY

&&

EVENT NUMBER FFC1701108

THIEM
Local storm report, Jul 17, 7:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     1 NW ADAMS CROSSROADS   33.97N  84.15W
07/17/2017                   GWINNETT           GA   EMERGENCY MNGR

            POWERLINES DOWN ON PLEASENT HILL RD AT HILL DR

&&

EVENT NUMBER FFC1701109

THIEM
Special weather statement, Jul 17, 7:58 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 PM EDT MON JUL 17 2017

GAZ033-044-045-055-180030-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
758 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHWESTERN DEKALB AND NORTHEASTERN SOUTH FULTON COUNTIES
UNTIL 830 PM EDT...

At 757 PM EDT...a strong thunderstorm was centered near Turner Field
or 4 miles north of Hartsfield Jackson Airport...moving south at 10
mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Decatur, East Point, Forest Park, Riverdale, College Park,
Morrow, Hapeville, Lake City, Hartsfield-Jackson Airport, Grant
Park-Zoo Atlanta, Candler-Mcafee, Sweet Auburn, Cascade Heights,
Lakewood Park, Conley, East Lake, Little Five Points, West End and
Turner Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3379 8447 3376 8430 3358 8429 3357 8443
      3362 8456
TIME...MOT...LOC 2357Z 011DEG 8KT 3372 8440

WIND...50MPH
Special weather statement, Jul 17, 8:08 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT MON JUL 17 2017

GAZ032-033-043-044-180045-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
808 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHERN COBB AND SOUTH FULTON COUNTIES UNTIL 845 PM EDT...

At 807 PM EDT...a strong thunderstorm was over Sandtown, moving
southwest at 15 mph.

  HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
           rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Douglasville, East Point, Union City, Fairburn, Austell,
Lithia Springs, Sweetwater Creek State Park, Chapel Hill, Six Flags
Over Georgia, Campbellton, Sandtown and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3383 8461 3376 8446 3356 8457 3362 8473
      3372 8477
TIME...MOT...LOC 0007Z 046DEG 11KT 3373 8457

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 17, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT MON JUL 17 2017

GAZ031-180045-
Paulding GA-
810 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PAULDING COUNTY UNTIL
845 PM EDT...

At 809 PM EDT...a strong thunderstorm was over New Hope, moving
southwest at 15 mph.

  HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
           rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Powder Springs, Hiram, New Hope and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8498 3399 8481 3392 8472 3387 8472
      3378 8479 3377 8486 3379 8493 3379 8494
TIME...MOT...LOC 0009Z 046DEG 11KT 3392 8478

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:08 PM EDTSpecial Weather StatementFFCDouglas37 min
Jul 17, 8:35 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fayette, Henry, Paulding, Polk40 min
Jul 17, 9:08 PM EDTSpecial Weather StatementFFCGordon52 min
Jul 18, 3:57 PM EDTSpecial Weather StatementFFCTowns33 min
Jul 18, 4:49 PM EDTSpecial Weather StatementFFCWhite26 min
Jul 18, 7:06 PM EDTSpecial Weather StatementFFCToombs24 min
Jul 18, 7:42 PM EDTSpecial Weather StatementFFCToombs33 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.